Open Access
December 2008 Sequences of Jacobian Varieties with Torsion Divisors of Quadratic Order
Rodger D. Patterson, Hugh C. Williams, Alfred J. van der Poorten
Funct. Approx. Comment. Math. 39(2): 345-360 (December 2008). DOI: 10.7169/facm/1229696580


A fortuitous intersection of work on periodic continued fraction expansions in hyperelliptic function fields and the study of parametrized families of quadratic number fields with high class number leads us to discover sequences of hyperelliptic curves whose Jacobians contain torsion divisors of order $g^2$. These sequences generalize those earlier constructed by Flynn and by Leprévost.


Download Citation

Rodger D. Patterson. Hugh C. Williams. Alfred J. van der Poorten. "Sequences of Jacobian Varieties with Torsion Divisors of Quadratic Order." Funct. Approx. Comment. Math. 39 (2) 345 - 360, December 2008.


Published: December 2008
First available in Project Euclid: 19 December 2008

zbMATH: 1188.11034
MathSciNet: MR2490745
Digital Object Identifier: 10.7169/facm/1229696580

Primary: 11G30;
Secondary: 11G20 , 14H40 , 14H45

Keywords: hyperelliptic curves , periodic continued fractions , Torsion divisors

Rights: Copyright © 2008 Adam Mickiewicz University

Vol.39 • No. 2 • December 2008
Back to Top